Alert archive / Illinois / Flash Flood Warnings in 2026
Flash Flood Warning 1, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Mar 11, 2026, 4:58 AM CDT for Macon County, Illinois. It was in force for 86 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 11, 2026, 4:58 AM CDT (09:58 UTC)
- Expired
- Mar 11, 2026, 6:24 AM CDT
- In force
- 86 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Macon County, IL
The radar
The Lincoln radar (KILX), 43 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 6:15 AM CDT | FLOOD | 1 S Decatur, IL | Viaduct flooded with 3 cars stalled out. |
| Mar 11, 6:15 AM CDT | FLOOD | Decatur, IL | Viaduct flooded with 2 cars stalled out. |
| Mar 11, 6:25 AM CDT | RAIN 1.6 | 2 W Decatur, IL | Overnight rainfall report from SWOP observer. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2012 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 15.0
The text
As transmitted.
174
WGUS53 KILX 110958
FFWILX
ILC115-111200-
/O.NEW.KILX.FF.W.0001.260311T0958Z-260311T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
458 AM CDT Wed Mar 11 2026
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Central Macon County in central Illinois...
* Until 700 AM CDT.
* At 457 AM CDT, local law enforcement reported flooding on Main
Street and Water Street in Decatur. Between 1.5 and 2 inches of
rain have fallen. Additional rainfall amounts up to 1 inch are
possible in the warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Decatur, Mount Zion, Forsyth, Harristown, Long Creek, Blue Mound,
Oreana, Niantic, Decatur Airport, Oakley, Elwin, Boody and Hervey
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3980 8914 3983 8920 3989 8922 3990 8922
3997 8877 3975 8878 3970 8914 3974 8913
FLASH FLOOD...OBSERVED
$$
Erwin1 follow-up statement
422
WGUS73 KILX 111124
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
624 AM CDT Wed Mar 11 2026
ILC115-111134-
/O.CAN.KILX.FF.W.0001.000000T0000Z-260311T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Macon IL-
624 AM CDT Wed Mar 11 2026
...FLASH FLOOD WARNING FOR CENTRAL MACON COUNTY HAS BEEN REPLACED
WITH A FLOOD ADVISORY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3980 8914 3983 8920 3989 8922 3990 8922
3997 8877 3975 8878 3970 8914 3974 8913
$$
ErwinWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Mar 11, 1:13 AM CDT, 3 hours 45 minutes earlier. Its key messages:
- A risk for damaging wind gusts will persist along and north of the I-72 corridor through 2am.
- While thunderstorms will weaken below severe limits after 2am, training cells will lead to a Marginal Risk (5-15% chance) of mainly urban flash flooding along and south of I-72 through daybreak.
- A strong cold front will bring a return to winter-like conditions early next week. There is an 80-100% chance of low temperatures dropping into the teens by Monday night.
Area forecast discussion, Mar 11, 1:13 AM CDT, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 113 AM CDT Wed Mar 11 2026 .KEY MESSAGES... - A risk for damaging wind gusts will persist along and north of the I-72 corridor through 2am. - While thunderstorms will weaken below severe limits after 2am, training cells will lead to a Marginal Risk (5-15% chance) of mainly urban flash flooding along and south of I-72 through daybreak. - A strong cold front will bring a return to winter-like conditions early next week. There is an 80-100% chance of low temperatures dropping into the teens by Monday night. && .SHORT TERM... (Today through Thursday) Issued at 113 AM CDT Wed Mar 11 2026 0530z/1230am analysis shows a line of thunderstorms extending from just east of Peoria southwestward to Quincy. Instability has diurnally waned:however, a 50-60kt 850mb jet streak is contributing to MLCAPEs of 1000-1500J/kg. While low-level wind shear has decreased into the 30-35kt range due to boundary layer winds veering to southwesterly, these instability/shear parameters are sufficient to support the continued risk for scattered damaging wind gusts, marginally severe hail, and perhaps a tornado. Based on CAM guidance, it appears the risk for severe weather will continue to diminish and should be minimal after 2am. As a result, the Tornado Watch for locations along/north of I-72 will likely be allowed to expire at 2am. Once the severe weather risk fades, we will need to keep an eye on radar trends to monitor for the possibility of training cells primarily south of the I-72 corridor through daybreak. While sub- surface soil moisture remains low, excessive rainfall rates may lead to a few instances of flash flooding, particularly where urban drainage systems may be clogged with debris. As such, WPC indicates a Marginal Risk (5-15% chance) for flash flooding. Showers and a few thunderstorms will linger through midday as a cold front pushes eastward into the Ohio River Valley. Showers will then rapidly come to an end from west to east during the afternoon as temperatures fall into the lower to middle 40s everywhere north of the I-70 corridor. As high pressure builds into the region, skies will clear, winds will decrease, and low temperatures will drop into the upper 20s tonight. After a sunny and cool start, clouds will be on the increase and southwesterly winds will gust 20-25mph by Thursday afternoon. This will boost highs into the upper 40s and lower 50s. Barnes .LONG TERM... (Friday through Tuesday) Issued at 113 AM CDT Wed Mar 11 2026 Low pressure will track through the Northern Plains/Upper Midwest Thursday night...perhaps triggering a few showers as far south as the I-74 corridor. Once the low passes, a return to mild and dry conditions with highs in the middle to upper 50s is anticipated for Friday. After another dry day on Saturday, a stronger and more southerly tracking low will move into the Midwest on Sunday. While there are still some timing/track differences among the models, the 00z Mar 11 GFS shows MUCAPEs of 200-300J/kg and 0-6km bulk shear increasing to greater than 60kt by Sunday afternoon. As a result, the Colorado State machine learning algorithm indicates a 5-15% chance for severe weather. Current forecast includes showers and a slight chance for thunder late Saturday night into Sunday, but the thunder chances may need to be increased if trends continue. Once the Sunday system passes, deep-layer northwesterly flow will bring a chunk of very cold Canadian air southward into the Midwest early next week. GFS 850mb temps drop into the -10 to -15C range by Monday, supporting high temperatures in the lower to middle 30s. The coldest readings will arrive by Monday night as high pressure leads to excellent radiational cooling conditions. The 00z NBM suggests a high probability (80-100% chance) of low temperatures dipping into the teens by early Tuesday morning. Barnes && .AVIATION... (For the 06z TAFs through 06z Wednesday Night) Issued at 1053 PM CDT Tue Mar 10 2026 Showers and thunderstorms will increase in coverage overnight with the strongest storms expected during this time. Isolated severe storms will be possible during this time as well along with some heavy rain potential. This activity should transition to more showers with isolated thunderstorms after about 12z Wednesday morning with the showers becoming more isolated through Wednesday afternoon. Outside of any thunderstorms, MVFR and IFR conditions will settle into the area overnight into Wednesday morning as a cold front drop south. Gusts during the day will likely be 25 to 35 mph. WFO FSD && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 11, 4:11 AM CDT, 47 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 411 AM CDT Wed Mar 11 2026 ILZ027>031-036>038-040>043-047>050-120915- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Cass-Menard-Scott-Morgan- 411 AM CDT Wed Mar 11 2026 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Today and tonight. Showers with a few thunderstorms will continue early this morning. The threat for severe weather has diminished, but dangerous lightning will continue through mid morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ044>046-051>057-061>063-066>068-071>073-120915- Piatt-Champaign-Vermilion-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay- Richland-Lawrence- 411 AM CDT Wed Mar 11 2026 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...Today and tonight. Thunderstorms are ongoing early this morning and will continue into the early afternoon, gradually tapering off from the west. Locally heavy rain and a few stronger storms capable of producing 60 mph wind gusts are the primary hazards. Minor flooding in ongoing on the Little Wabash River near Clay City. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Minor flooding will continue on the Little Wabash River near Clay City through the remainder of the week. The Embarras River near Lawrenceville is expected to rise back into minor flood stage Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this morning. Expected storm motion is toward the east around 45 mph. Deubelbeiss
In the hours before
Local storm report, Mar 11, 1:26 AM CDT, 3 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
126 AM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM Tstm Wnd Dmg South Pekin 40.49N 89.66W
03/11/2026 Tazewell IL Emergency Mngr
A street lamp pole was blown down.
&&Local storm report, Mar 11, 2:03 AM CDT, 2 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
203 AM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 AM Tstm Wnd Dmg Pekin 40.57N 89.64W
03/11/2026 Tazewell IL Emergency Mngr
Part of a large tree was blown down onto a
garage.
&&Local storm report, Mar 11, 2:07 AM CDT, 2 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
207 AM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM Tstm Wnd Gst Goodfield 40.63N 89.28W
03/11/2026 M57 MPH Woodford IL Trained Spotter
&&Local storm report, Mar 11, 2:10 AM CDT, 2 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
210 AM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM Hail 2 S Forsyth 39.89N 88.96W
03/11/2026 E1.50 Inch Macon IL Broadcast Media
&&Local storm report, Mar 11, 2:11 AM CDT, 2 hours 47 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Lincoln IL
211 AM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM Hail 6 SE Minonk 40.86N 88.95W
03/10/2026 M1.00 Inch Woodford IL Emergency Mngr
Near the intersection of 1800 North and 3100
East.
0718 PM Tstm Wnd Dmg 3 E Victoria 41.04N 90.04W
03/10/2026 Knox IL Emergency Mngr
Multiple power lines were blown down, a
carport was snapped, and a shipping
container was flipped into a house north of
the IL-180 and IL-167 intersection.
0811 PM Hail Henry 41.11N 89.36W
03/10/2026 E0.88 Inch Marshall IL Trained Spotter
1147 PM Tstm Wnd Dmg 2 E Havana 40.30N 90.03W
03/10/2026 Mason IL Emergency Mngr
Power lines were blown down along US-136
east of Havana.
1147 PM Tstm Wnd Dmg Havana 40.30N 90.06W
03/10/2026 Mason IL Emergency Mngr
A few trees, power lines, and traffic lights
were blown down.
1216 AM Tstm Wnd Dmg 1 W Green Valley 40.41N 89.66W
03/11/2026 Tazewell IL Emergency Mngr
Power poles were snapped near the
intersection of Toboggan Avenue and Chapel
Road.
1220 AM Tstm Wnd Dmg South Pekin 40.49N 89.66W
03/11/2026 Tazewell IL Emergency Mngr
A street lamp pole was blown down.
1222 AM Tstm Wnd Dmg Pekin 40.57N 89.64W
03/11/2026 Tazewell IL Emergency Mngr
Part of a large tree was blown down onto a
garage.
1228 AM Hail Tremont 40.53N 89.49W
03/11/2026 M1.25 Inch Tazewell IL Broadcast Media
1230 AM Hail 1 ENE Tremont 40.53N 89.48W
03/11/2026 E1.00 Inch Tazewell IL Emergency Mngr
1240 AM Tstm Wnd Gst Goodfield 40.63N 89.28W
03/11/2026 M57 MPH Woodford IL Trained Spotter
0155 AM Hail 2 S Forsyth 39.89N 88.96W
03/11/2026 E1.50 Inch Macon IL Broadcast Media
&&Local storm report, Mar 11, 4:50 AM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
450 AM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 AM Tstm Wnd Dmg 2 SE Decatur 39.83N 88.93W
03/11/2026 Macon IL 911 Call Center
Power lines down on Florida Court. Time
estimated by radar.
&&
ErwinThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 7:14 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Stark | 41 min |
| Mar 10, 7:18 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 27 min |
| Mar 10, 7:33 PM CDT | Tornado Warning | ILX | Marshall, Stark | 27 min |
| Mar 10, 7:52 PM CDT | Tornado Warning | ILX | Marshall | 38 min |
| Mar 10, 8:14 PM CDT | Tornado Warning | ILX | Marshall | 31 min |
| Mar 10, 11:34 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Peoria, Tazewell | 41 min |
| Mar 10, 11:38 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Menard, Schuyler, Tazewell | 52 min |
| Mar 10, 11:57 PM CDT | Tornado Warning | ILX | Fulton, Mason, Tazewell | 37 min |
| Mar 11, 12:13 AM CDT | Severe Thunderstorm Warning | ILX | Mason, Peoria, Tazewell | 17 min |
| Mar 11, 12:18 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Mason, Peoria, Tazewell and 1 more | 42 min |
| Mar 11, 1:25 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Morgan, Sangamon | 13 min |
| Mar 11, 1:27 AM CDT | Severe Thunderstorm Warning | ILX | Macon, Moultrie, Piatt | 20 min |
| Mar 11, 1:36 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Sangamon | 24 min |
| Mar 11, 3:55 AM CDT | Areal Flood Advisory | ILX | Christian, Macon, Sangamon | 63 min |
| Mar 11, 5:33 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar | 57 min |
| Mar 11, 5:41 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Cumberland, Effingham, Jasper | 49 min |
| Mar 11, 5:55 AM CDT | Tornado Warning | ILX | Cumberland, Effingham, Jasper | 21 min |
| Mar 11, 6:02 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Jasper, Richland | 43 min |
| Mar 11, 6:11 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 49 min |
| Mar 11, 6:19 AM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 41 min |
| Mar 11, 6:24 AM CDT | Areal Flood Advisory | ILX | Macon | 96 min |
| Mar 11, 6:24 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 36 min |
| Mar 11, 6:57 AM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 32 min |
| Mar 11, 12:48 PM CDT | Special Weather Statement | ILX | Lawrence | 27 min |
| Mar 11, 1:27 PM CDT | Areal Flood Advisory | ILX | Crawford, Lawrence, Richland | 87 min |
Nearby
Flash Flood Warnings in Illinois, 2026Every flash flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.